MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB35W06150135
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use an evercross pta balloon catheter along with non-medtronic 6fr sheath and 0.035" guide wire during procedure to treat a severely calcified lesion in the left mid superficial artery (sfa) with chronic total occlusion (cto-100%).The vessel diameter and lesion length are 6mm and 150mm respectively.A non-medtronic device was used for the inflation of the balloon.There was no damage to device packaging.There was no issues noted when removing device from hoop/tray.The device was prepped per ifu with no issues identified.It was reported that the balloon burst at 12atm during balloon inflation.The balloon was removed.Atherectomy was performed and a new balloon was advanced and inflated to complete the procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation the evercross catheter was received with the balloon in a post-inflation profile, (e.G.Not tightly wrapped or winged).Sanguine residue was noted in the balloon chamber and inflation lumen luer lock of the y-manifold.A 10cc water filled syringe was attached to the proximal hub luer lock and the guidewire lumen was flushed until the fluid leaving the distal tip was clear.A 0.035¿ compatible guidewire was loaded through the distal tip and navigated out the proximal hub luer lock with ease.A 10cc water filled syringe was attached to the inflation lumen luer lock of the y-manifold and a vacuum was able to be pulled but not maintained.The 10cc water filled syringe was pressurized and a pinhole leak was noted in the distal end of the balloon chamber.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: a non-medtronic device was used for the inflation of the balloon.Negative prep was performed.The balloon was safely removed from the patient over the wire through the sheath.No vessel damage was noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10378586
Report Number2183870-2020-00242
Device Sequence Number19568762
Product Code LIT
UDI-Device Identifier00763000184490
UDI-Public00763000184490
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2023
Device Model NumberAB35W06150135
Device Catalogue NumberAB35W06150135
Device Lot NumberB029168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer08/06/2020
10/26/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date08/11/2020
10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR